Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 42, NWS Memphis, TN

March 26, 2011Pemiscot County, Missouri; 5 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2011, 1:53 PM CDT for Pemiscot County, Missouri; 5 counties in Tennessee. It was in force for 27 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 1:53 PM CDT (18:53 UTC)
Expired
Mar 26, 2011, 2:20 PM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Pemiscot County, MO, Crockett County, TN, Dyer County, TN, Gibson County, TN, Lake County, TN, Obion County, TN

The radar

The Paducah radar (KPAH), 108 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 2:00 PM CDTHAIL 0.884 W Dyersburg, TNDIME TO NICKEL SIZE HAIL COVERING THE GROUND.
Mar 26, 2:00 PM CDTHAIL 0.88Dyersburg, TNDIME TO NICKEL SIZE HAIL COVERING THE GROUND.
Mar 26, 2:05 PM CDTHAIL 0.5Dyersburg, TNHAIL COVERING THE GROUND.
Mar 26, 2:09 PM CDTHAIL 0.25Newbern, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
396 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS54 KMEG 261853
SVRMEG
MOC155-TNC033-045-053-095-131-261945-
/O.NEW.KMEG.SV.W.0042.110326T1853Z-110326T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN OBION COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 245 PM CDT

* AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED 6 MILES NORTHEAST OF HELOISE...OR 8 MILES SOUTHEAST OF
  CARUTHERSVILLE...AND MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CARUTHERSVILLE AND DYERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3623 8896 3621 8894 3596 8895 3595 8968
      3620 8968 3628 8895
TIME...MOT...LOC 1854Z 268DEG 43KT 3609 8953

$$
3 follow-up statements
521 
WWUS54 KMEG 261900
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CDT SAT MAR 26 2011

MOC155-261910-
/O.CAN.KMEG.SV.W.0042.000000T0000Z-110326T1945Z/
PEMISCOT MO-
200 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PEMISCOT COUNTY
IS CANCELLED...

AT 200 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3628 8895 3623 8896 3621 8894 3596 8895
      3595 8954 3622 8952
TIME...MOT...LOC 1900Z 268DEG 43KT 3609 8944

$$

TNC033-045-053-095-131-261945-
/O.CON.KMEG.SV.W.0042.000000T0000Z-110326T1945Z/
CROCKETT TN-GIBSON TN-LAKE TN-OBION TN-DYER TN-
200 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR DYER...SOUTHERN OBION...SOUTH CENTRAL LAKE...NORTHWESTERN GIBSON
AND EXTREME NORTH CENTRAL CROCKETT COUNTIES...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR LENOX...OR 7 MILES NORTHWEST OF DYERSBURG...
MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DYERSBURG...
MILLSFIELD...ROELLEN...TRIMBLE...YORKVILLE...SHARPS FERRY...CAT
CORNER...MASON HALL...BOGOTA...LANE...LOCUST GROVE...TEMPLETON...
CHURCHTON AND LAPATA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3628 8895 3623 8896 3621 8894 3596 8895
      3595 8954 3622 8952
TIME...MOT...LOC 1900Z 268DEG 43KT 3609 8944

$$
517 
WWUS54 KMEG 261914
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
214 PM CDT SAT MAR 26 2011

TNC095-261923-
/O.CAN.KMEG.SV.W.0042.000000T0000Z-110326T1945Z/
LAKE TN-
214 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAKE COUNTY IS
CANCELLED...

AT 213 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3628 8895 3623 8896 3621 8894 3596 8895
      3596 8931 3624 8928
TIME...MOT...LOC 1913Z 268DEG 43KT 3609 8925

$$

TNC033-045-053-131-261945-
/O.CON.KMEG.SV.W.0042.000000T0000Z-110326T1945Z/
CROCKETT TN-GIBSON TN-OBION TN-DYER TN-
214 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN DYER...SOUTH CENTRAL OBION...NORTHWESTERN GIBSON AND
EXTREME NORTH CENTRAL CROCKETT COUNTIES...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR NEWBERN...OR 6 MILES NORTHEAST OF DYERSBURG...
MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROELLEN...
TRIMBLE...YORKVILLE...SHARPS FERRY...MASON HALL...LOCUST GROVE...
TEMPLETON...CHURCHTON...LAPATA...TATUMVILLE...ROHOBOTH...EDGEWOOD...
POPLAR RIDGE AND PARKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3628 8895 3623 8896 3621 8894 3596 8895
      3596 8931 3624 8928
TIME...MOT...LOC 1913Z 268DEG 43KT 3609 8925

$$
065 
WWUS54 KMEG 261920
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CDT SAT MAR 26 2011

TNC033-045-053-131-261930-
/O.CAN.KMEG.SV.W.0042.000000T0000Z-110326T1945Z/
CROCKETT TN-GIBSON TN-OBION TN-DYER TN-
220 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DYER...SOUTH CENTRAL
OBION...NORTHWESTERN GIBSON AND EXTREME NORTH CENTRAL CROCKETT
COUNTIES IS CANCELLED...

AT 220 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3628 8895 3623 8896 3621 8894 3596 8895
      3596 8931 3624 8928
TIME...MOT...LOC 1920Z 268DEG 43KT 3610 8914

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:48 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 26, 12:48 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1248 PM CDT SAT MAR 26 2011

.UPDATE...AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1102 AM CDT SAT MAR 26 2011/

UPDATE...15Z SURFACE ANALYSIS PLACES PLACES A SURFACE LOW OVER
THE RED RIVER VALLEY WITH A WARM FRONT/QUASI-STATIONARY BOUNDARY
EXTENDING EAST ALONG THE I-20 CORRIDOR IN NORTHERN LOUISIANA AND
CENTRAL MISSISSIPPI. SOUTH OF THIS BOUNDARY TEMPERATURES ARE IN
THE 70S WITH LOWER TO MIDDLE 60 SURFACE DEWPOINTS.
MEANWHILE...ACROSS THE MID SOUTH TEMPERATURES REMAIN QUITE COOL IN
THE 40S AND 50S. SEVERE THUNDERSTORM POTENTIAL FOR THIS AFTERNOON
IS THE MAIN CONCERN IN THIS UPDATE.

LATEST RUC/WRF SHORT TERM MODELS INDICATE SURFACE BOUNDARY WILL
MIGRATE NORTH ACROSS PORTIONS OF NORTHEAST MISSISSIPPI THIS
AFTERNOON AS A SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL FLOW
ALOFT MOVES ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON.

MODIFIED 12Z UPPER AIR SOUNDINGS FROM KBMX/KJAN BASED ON A SURFACE
PARCEL (72/60) YIELD AROUND 1000-1100 J/KG SURFACE BASED
CAPE AND LI/S AROUND -4. 0-1KM STORM RELATIVE HELICITIES AROUND
300 M2/S2...AND FAVORABLE EQUILIBRIUM LEVELS/LCLS WILL BE
CONDUCIVE FOR MINI-SUPERCELLULAR TYPE TORNADOES ALONG THE SURFACE
BOUNDARY ACROSS PORTIONS OF NORTHEAST MISSSISSIPPI PREDOMINANTLY
SOUTH OF TUPELO. FURTHER NORTH ACROSS THE REMAINDER OF NORTH
MISSISSIPPI AND ALONG THE TENNESSEE/MISSISSIPPI STATE LINE...THE
MAIN THREATS WILL BE HAIL AND DAMAGING WINDS AS FAVORABLE
INSTABILITY BECOMES INCREASINGLY LIMITED FURTHER NORTH OF THE
BOUNDARY.

OVERALL FORECAST IN EXCELLENT SHAPE AT THIS TIME AND WILL ONLY
NEED TO MAKE ADJUSTMENTS TO TEMPERATURES...WINDS...AND DEWPOINTS
BASED ON LATEST SHORT TERM TRENDS.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC

PREV DISCUSSION... /ISSUED 321 AM CDT SAT MAR 26 2011/

DISCUSSION...

CURRENTLY...ELEVATED THUNDERSTORMS CONTINUE TO FORM ACROSS THE MID
SOUTH TO THE NORTH OF A WARM FRONT THAT IS LOCATED FROM THE
ARKLATEX EAST INTO NORTH CENTRAL MISSISSIPPI. A 30 KT 850 MB JET
IS IMPINGING UPON THE FRONT HELPING TO CREATE THE LIFT AND
TRANSPORT THE MOISTURE NECESSARY FOR THUNDERSTORM DEVELOPMENT.
MEANWHILE STEEP MID LEVEL RATES ARE HELPING A FEW STORMS BECOME
SEVERE WITH LARGE HAIL AS THE MAIN THREAT. TEMPERATURES THIS
MORNING RANGE FROM AROUND 40 NEAR THE KENTUCKY/MISSOURI BORDER TO
AROUND 60 ACROSS SOUTHERNMOST PARTS OF THE FORECAST AREA NEAR THE
FRONT. WINDS ARE GENERALLY NORTHEAST AT 10-15 MPH.

TODAY AND TONIGHT...THE WARM FRONT WILL REMAIN ACROSS NORTH CENTRAL
MISSISSIPPI THIS MORNING. THUNDERSTORMS WILL CONTINUE NORTH OF THE
FRONT EARLY THIS MORNING THOUGH ACTIVITY MAY TAPER OFF SOME LATER
THIS MORNING AS THE LOW LEVEL JET VEERS AND WEAKENS. THIS EARLY
MORNING ACTIVITY WILL CONTINUE TO HAVE A ISOLATED LARGE HAIL THREAT.
AS THE DAY PROGRESSES LOW PRESSURE CURRENTLY OVER THE RED RIVER
VALLEY WILL TRACK EAST TO THE ARKLATEX BY NOON AND THEN INTO
SOUTHEAST AR LATE THIS AFTERNOON BEFORE TRACKING ACROSS NORTH
CENTRAL MS THIS EVENING. THERE WILL BE A LARGE TEMPERATURE
GRADIENT ACROSS THE FORECAST AREA THIS AFTERNOON WITH MID 40S IN
RANDOLPH COUNTY AR TO LOWER TO MID 70S ACROSS THE SOUTHERN TIER OF
COUNTIES.

BY AFTERNOON THE AIRMASS ALONG AND SOUTH OF THE FRONT WILL
DESTABILIZE WITH SBCAPES APPROACHING 2000 J/KG ACROSS THE
SOUTHERNMOST PART OF THE FORECAST AREA INVOF THE FRONT. MEANWHILE
AS THE LOW APPROACHES AND LOW LEVEL WINDS VEER 0-1KM HELICITY
VALUES WILL CLIMB ABOVE 300 M2/S2 INVOF THE FRONT. MEANWHILE 0-6KM
BULK SHEAR IS IMPRESSIVE AT OVER 50 KTS AND MID LEVEL WINDS WILL
TOP 60 KTS OVER THE FRONTAL ZONE. AS THE LOW APPROACHES EXPECT
THUNDERSTORMS COVERAGE TO INCREASE ACROSS THE AREA WITH SEVERE
STORMS POSSIBLE INVOF THE WARM FRONT. THE BIG QUESTION IS HOW FAR
NORTH THE FRONT WILL GET WHICH WILL DEPEND ON THE AMOUNT OF
RAIN/THUNDERSTORMS THIS MORNING AND THE EVENTUAL TRACK OF THE
SURFACE LOW. BEST GUESS RIGHT NOW IS THAT THE FRONT WILL MAKE IT
INTO THE VERY SOUTHERN PART OF THE FORECAST AREA WHICH IS WHERE
THE SURFACE LOW WILL TRACK LATE THIS AFTERNOON INTO THIS EVENING.

THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF MEMPHIS TO
SAVANNAH TN LINE. HAIL WILL BE A THREAT IN THE ENTIRE RISK AREA
LATER THIS AFTERNOON AND THIS EVENING WHILE DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE POSSIBLE SOUTH OF A HELENA-WEST HELENA
ARKANSAS TO BOONEVILLE MS LINE.

THE SURFACE LOW WILL TRACK EAST INTO ALABAMA AROUND MIDNIGHT AND
PRECIP CHANCES WILL TAPER OFF FROM WEST TO EAST. MEANWHILE MUCH
COOLER AIR WILL FILTER IN WITH TEMPS DROPPING INTO THE 30S AND 40S
BY MORNING.

SUNDAY...HIGH PRESSURE OVER THE GREAT LAKES WILL OOZE INTO THE AREA.
EXPECT COOLER THAN NORMAL TEMPERATURES THANKS TO COOL NORTHEAST
WINDS. THERE SHOULD BE PLENTY OF LOW CLOUDS AROUND SO KEPT CLOUDS
IN ALL DAY.

SUNDAY NIGHT...LOW CONFIDENCE IN THIS PERIOD. THE GFS IS STILL DRY.
HOWEVER THE NAM AND ESPECIALLY THE ECMWF DEVELOP PRECIP ACROSS
THE AREA THANKS TO A DECENT MID LEVEL SHORTWAVE THAT GFS SEEMS TO
MISS. GIVEN THIS INFO DECIDED TO REINTRODUCE POPS FOR THE PERIOD.

MONDAY AND MONDAY NIGHT...COOL HIGH PRESSURE REMAINS OVER THE
AREA AND SOME SUNSHINE IS POSSIBLE ON MONDAY WITH SLIGHTLY COOLER
THAN NORMAL TEMPERATURES. CLOUDS WILL INCREASE ONCE AGAIN MONDAY
NIGHT AS THE NEXT SYSTEM APPROACHES.

TUESDAY AND TUESDAY NIGHT...A POTENT MID LEVEL TROF WILL MOVE
ACROSS THE MID MISSISSIPPI VALLEY WHILE A COLD FRONT PUSHES ACROSS
THE MID SOUTH. WILL HAVE TO CONTINUE TO WATCH THE SEVERE THREAT
WITH THIS SYSTEM WHICH WILL DEPEND OF THE TRACK OF THE SURFACE
LOW. MODELS ARE NOT IN THE BEST AGREEMENT WITH THE TRACK OF THE
LOW SO WILL CONTINUE TO LEAVE OUT OF THE HWO FOR NOW.

WEDNESDAY AND WEDNESDAY NIGHT...COOL HIGH PRESSURE BUILDS BACK IN
WITH COOLER THAN NORMAL TEMPERATURES AND SOME SUNSHINE.

THURSDAY AND THURSDAY NIGHT...THE EXCELLENT AGREEMENT FOUND IN THE
MODELS 24 HOURS AGO IS HISTORY. THE GFS STILL HAS A SOLUTION THAT
IS SOMEWHAT SIMILAR TO PREVIOUS RUNS WITH A DEEP TROF MOVING INTO
THE LOWER MISSISSIPPI VALLEY AND LOW PRESSURE DEVELOPING ALONG THE
GULF COAST AND RAIN POSSIBLE FOR THE MID SOUTH. THE ECMWF HAS THE
TROF AXIS FURTHER EAST WITH HIGH PRESSURE FOR THE MID SOUTH. WILL
KEEP THE ONGOING CHANCE OF RAIN IN THE FORECAST BUT CONFIDENCE IS
PRETTY LOW.

FRIDAY...SHOULD BE DRY AND COOL BUT CONFIDENCE IS LOW.

SJM

.AVIATION...

18Z TAFS

AIR TRAVEL WILL BE TRICKY OVER THE NEXT 24 HOURS AS THE RESULT OF
NUMEROUS SHOWERS AND THUNDERSTORMS.  SHOWERS AND THUNDERSTORMS
WILL INCREASE IN COVERAGE ACROSS ALL OF THE MIDSOUTH DURING THE
AFTERNOON HOURS. IFR CONDITIONS...MAINLY DUE TO HEAVY RAINFALL
WILL LIKELY OCCUR IN ASSOCIATION WITH ANY THUNDERSTORMS. INCLUDED
PREVAILING TS AT TUP AFTER 21Z WITH VCSH OR SHRA AT MKL AND MEM
AND CB WITH TEMPO TS FOR SEVERAL HOURS THIS EVENING. TS COVERAGE
AT JBR SHOULD DIMINISH AFTER 19Z...AS THE CURRENT ONGOING STORMS
MOVE OFF TO THE EAST. STORMS WILL GRADUALLY DIMINISH IN COVERAGE
AND INTENSITY AFTER SUNSET...LINGERING LONGEST...POSSIBLY THROUGH
08Z AT TUP. CEILINGS WILL LOWER AFTER SUNSET...WITH IFR OR LIFR
CONDITIONS AT MOST LOCATIONS BETWEEN 06 AND 13Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  56  40  53  39 /  90  70  10  60
MKL  52  37  52  34 /  90  80  10  60
JBR  47  36  48  36 /  90  60  10  60
TUP  66  47  59  42 /  80  90  10  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 26, 3:36 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
336 AM CDT SAT MAR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
336 AM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF A FORREST CITY
ARKANSAS TO MEMPHIS TO SAVANNAH TENNESSEE LINE. LOW PRESSURE WILL
TRACK ALONG A WARM FRONT STALLED ACROSS NORTH MISSISSIPPI THIS
AFTERNOON AND EVENING AND SEVERE STORMS COULD DEVELOP IN THE RISK
AREA. LARGE HAIL IS POSSIBLE OVER THE ENTIRE RISK AREA. DAMAGING
WINDS AND ISOLATED TORNADOES ARE POSSIBLE SOUTH OF A HELENA-WEST
HELENA TO BOONEVILE MISSISSIPPI LINE.

THOUGH ISOLATED LARGE HAIL IS POSSIBLE EARLY THIS MORNING THE BEST
CHANCE FOR SEVERE STORMS ACROSS THE RISK AREA IS FROM 3 PM CDT TO
10 PM CDT.

LOCALIZED FLASH FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE TODAY
INTO THIS EVENING.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

SJM

In the hours before

Special weather statement, Mar 26, 12:41 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT SAT MAR 26 2011

ARZ009-017-018-MOZ113-261830-
CLAY AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
1241 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...

  SOUTHERN CLAY COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF FONTAINE AT 1242 PM
CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR CROWLEYS RIDGE STATE PARK...MARMADUKE...PARAGOULD...
RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3616 9081 3637 9017 3604 9014 3599 9085
      3596 9091 3614 9093
TIME...MOT...LOC 1742Z 256DEG 68KT 3608 9074
Special weather statement, Mar 26, 1:02 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT SAT MAR 26 2011

TNZ001>003-019-020-261845-
GIBSON TN-WEAKLEY TN-LAKE TN-OBION TN-DYER TN-
102 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

  NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER MISTON AT 102 PM CDT...MOVING EAST AT 40 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN DYER...GIBSON...LAKE...OBION AND WEAKLEY COUNTIES...
INCLUDING LOCATIONS NEAR MARTIN AND UNION CITY...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3617 8870 3608 8952 3625 8958 3626 8956
      3651 8892 3650 8885
TIME...MOT...LOC 1802Z 255DEG 36KT 3619 8944

30/SIRMON
Special weather statement, Mar 26, 1:20 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT SAT MAR 26 2011

ARZ009-MOZ113-115-TNZ001-019-261845-
CLAY AR-DUNKLIN MO-PEMISCOT MO-LAKE TN-DYER TN-
120 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES NORTHEAST OF SENATH AT 119 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN...DYER...LAKE AND PEMISCOT COUNTIES...
INCLUDING LOCATIONS NEAR CARUTHERSVILLE...HAYTI...KENNETT...SENATH
AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3607 8950 3604 9020 3617 9022 3619 9018
      3620 9023 3629 9024 3640 8959
TIME...MOT...LOC 1819Z 262DEG 58KT 3617 9005
Special weather statement, Mar 26, 1:31 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
131 PM CDT SAT MAR 26 2011

TNZ019>021-050>052-054-261900-
CROCKETT TN-CARROLL TN-GIBSON TN-HENDERSON TN-HAYWOOD TN-MADISON TN-
DYER TN-
131 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...

  WESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTH CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 8
MILES NORTHWEST OF ALAMO AT 131 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...CROCKETT...DYER...GIBSON...HAYWOOD...HENDERSON
AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR HUMBOLDT...MILAN AND
TRENTON...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3606 8856 3576 8850 3571 8930 3596 8930
TIME...MOT...LOC 1831Z 265DEG 64KT 3586 8915
Special weather statement, Mar 26, 1:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
145 PM CDT SAT MAR 26 2011

ARZ028-MOZ115-TNZ001-002-019-020-051-261915-
MISSISSIPPI AR-PEMISCOT MO-CROCKETT TN-GIBSON TN-LAKE TN-OBION TN-
DYER TN-
145 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

  EXTREME NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EXTREME NORTH CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 4
MILES NORTHWEST OF HELOISE AT 145 PM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT...DYER...GIBSON...LAKE...MISSISSIPPI...OBION AND
PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR CARUTHERSVILLE AND
DYERSBURG...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3628 8913 3597 8912 3595 8979 3621 8979
TIME...MOT...LOC 1845Z 267DEG 44KT 3609 8967
Local storm report, Mar 26, 1:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             4 SW MILLINGTON         35.29N 89.94W
03/26/2011  M0.75 INCH       SHELBY             TN   TRAINED SPOTTER

0435 AM     HAIL             GALLAWAY                35.34N 89.60W
03/26/2011  E1.00 INCH       FAYETTE            TN   PUBLIC

0500 AM     TSTM WND DMG     3 NNE BATESVILLE        34.36N 89.92W
03/26/2011                   PANOLA             MS   EMERGENCY MNGR

            TREES DOWN ALONG BALLENTINE ROAD AND RIVER ROAD BETWEEN
            SARDIS AND BATESVILLE MISSISSIPPI.

0520 AM     HAIL             OXFORD                  34.36N 89.53W
03/26/2011  M0.75 INCH       LAFAYETTE          MS   EMERGENCY MNGR

0546 AM     HAIL             3 S FINGER              35.31N 88.62W
03/26/2011  M0.50 INCH       MCNAIRY            TN   TRAINED SPOTTER

            PEA TO DIME SIZE

1110 AM     HAIL             PIGGOTT                 36.38N 90.20W
03/26/2011  E0.75 INCH       CLAY               AR   PUBLIC

            PEA TO DIME SIZE HAIL COVERING THE GROUND AT THE SUBWAY
            RESTAURANT IN PIGGOTT.

1125 AM     HAIL             7 NE IMBODEN            36.27N 91.09W
03/26/2011  E0.25 INCH       RANDOLPH           AR   TRAINED SPOTTER

            PEA TO MARBEL SIZE HAIL COVERING THE GROUND.

0138 PM     TSTM WND GST     BLYTHEVILLE             35.93N 89.92W
03/26/2011  M62.00 MPH       MISSISSIPPI        AR   ASOS

&&

CCD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:50 AM CDTSpecial Weather StatementMEGPemiscot40 min
Mar 26, 12:22 PM CDTSpecial Weather StatementMEGDunklin, Pemiscot38 min
Mar 26, 1:20 PM CDTSpecial Weather StatementMEGDunklin, Pemiscot25 min
Mar 26, 1:45 PM CDTSpecial Weather StatementMEGPemiscot30 min
Mar 26, 2:01 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Henderson, Madison61 days
Mar 26, 2:29 AM CDTSpecial Weather StatementMEGShelby31 min
Mar 26, 2:33 AM CDTSpecial Weather StatementMEGChester, Hardeman, McNairy42 min
Mar 26, 3:10 AM CDTSevere Thunderstorm WarningMEGHenry61 days
Mar 26, 3:44 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton46 min
Mar 26, 4:24 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton36 min
Mar 26, 4:56 AM CDTSpecial Weather StatementMEGHardeman49 min
Mar 26, 5:30 AM CDTSpecial Weather StatementMEGChester45 min
Mar 26, 5:58 AM CDTSpecial Weather StatementMEGHardin32 min
Mar 26, 7:51 AM CDTSpecial Weather StatementMEGShelby39 min
Mar 26, 1:02 PM CDTSpecial Weather StatementMEGObion43 min
Mar 26, 1:31 PM CDTSpecial Weather StatementMEGCrockett, Gibson29 min
Mar 26, 2:03 PM CDTSpecial Weather StatementMEGCarroll27 min
Mar 26, 2:24 PM CDTSpecial Weather StatementMEGCarroll, Gibson36 min
Mar 26, 2:29 PM CDTSpecial Weather StatementMEGDecatur, Henderson31 min
Mar 26, 4:38 PM CDTSpecial Weather StatementMEGHenderson, Madison37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.